Hail, Sandoval
- When
- July 22, 5:25 PM MST
- Where
- Sandoval County, Rio Rancho
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.250, -106.667
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 22, 2:00 PM MST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT JUL 22 2006 .DISCUSSION...STORMS FIRED AROUND MIDDAY OVER THE HIGHER TERRAIN OF THE SANGRE DE CRISTO MOUNTAINS...EAST OF CHAMA IN RIO ARRIBA COUNTY AND OVER WESTERN UNION COUNTY. AS NOTED EARLIER...MORNING KABQ SOUNDING MUCH WETTER THAN 24 HOURS AGO. OTHER AREA SOUNDINGS ALL NEAR OR ABOVE 1 INCH PW. NAM AND GFS REMAIN QUITE UNSTABLE OVER WESTERN AND NORTHERN NEW MEXICO EVEN AT 06Z AND 12Z SUNDAY. EAST CENTRAL AND SOUTHEAST PLAINS DO APPEAR TO BE TOO STABLE TO SUPPORT CONVECTION AFTER MIDNIGHT. SUSPECT THERE WILL BE PERIODS OF EAST CANYON WINDS INTO RIO GRANDE VALLEY TONIGHT...DEPENDENT ON CONVECTIVE TRENDS. SUNDAY WILL LIKELY BE MORE ACTIVE OVER THE NORTHEAST AND EAST CENTRAL BASED ON FORECAST INSTABILITY AND AS 850-500 MB THETA-E AXIS DRIFTS A BIT EASTWARD. UPPER HIGH CENTER TO REMAIN PARKED OVER UTAH/ARIZONA THROUGH MONDAY BEFORE BECOMING SUPPRESSED SOUTHWARD INTO ARIZONA/WESTERN NEW MEXICO FOR THE MID TO END OF WEEK PERIOD. SURFACE LEE TROUGH DEVELOPS MONDAY WITH POSSIBLY A WEAK FRONT WEDNESDAY/THURSDAY. BEST CHANCES FOR PRECIPITATION WILL CONTINUE TO BE MAINLY ACROSS NORTHERN AND WESTERN NEW MEXICO THROUGH MOST OF NEXT WEEK...WITH THE SOUTHEAST REMAINING LEAST LIKELY TO EXPERIENCE CONVECTION. MODELS DON/T REALLY APPEAR TO SUGGEST THERE WILL BE MUCH DRYING OF THE ATMOSPHERE...WITH MOISTURE CONTINUING TO BE RECYCLED. LATE NEXT WEEK THE GFS PERSISTS IN SHIFTING THE UPPER HIGH CENTER OF CIRCULATION TO OUR EAST...AND CONSEQUENTLY ALLOWING SUBTROPICAL MOISTURE TO FLOW NORTHWARD INTO ARIZONA AND NEW MEXICO. THIS MODEL HAS BEEN SHOWING THIS TREND REPEATEDLY TOWARDS THE END OF IT/S FORECAST PERIOD...BUT HASN/T PANNED OUT YET. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 98 65 98 / 30 10 20 20 GALLUP.......................... 57 90 57 92 / 30 20 20 20 GRANTS.......................... 56 89 57 89 / 30 20 20 20 GLENWOOD........................ 64 93 62 96 / 20 30 30 20 CHAMA........................... 49 82 48 85 / 40 30 20 30 LOS ALAMOS...................... 57 85 57 86 / 30 20 20 20 RED RIVER....................... 44 76 44 78 / 30 30 20 20 TAOS............................ 50 87 52 88 / 30 20 20 20 SANTA FE........................ 57 87 57 89 / 30 20 20 20 SANTA FE AIRPORT................ 59 89 58 90 / 30 20 20 20 ESPANOLA........................ 57 91 57 94 / 40 20 20 20 ALBUQUERQUE HEIGHTS............. 69 91 69 92 / 30 20 20 20 ALBUQUERQUE VALLEY.............. 64 92 65 94 / 30 10 20 20 ALBUQUERQUE FOOTHILLS........... 67 90 67 92 / 30 20 20 20 ALBUQUERQUE WEST MESA........... 68 92 67 94 / 30 20 20 20 SOCORRO......................... 64 91 64 93 / 20 10 20 20 SANDIA PARK/CEDAR CREST......... 54 80 54 87 / 30 20 20 20 MORIARTY/ESTANCIA............... 56 87 57 90 / 30 20 20 20 CARRIZOZO....................... 60 87 60 90 / 20 10 10 20 RUIDOSO......................... 53 84 54 85 / 20 20 10 10 RATON........................... 56 90 54 89 / 20 20 20 20 LAS VEGAS....................... 54 86 54 87 / 20 20 20 20 ROY............................. 58 88 59 89 / 10 10 10 10 CLAYTON......................... 60 90 62 92 / 10 10 10 10 SANTA ROSA...................... 61 93 61 94 / 10 5 10 10 TUCUMCARI....................... 64 95 65 97 / 10 5 10 5 FORT SUMNER..................... 66 94 67 96 / 10 5 10 5 CLOVIS.......................... 64 92 65 95 / 10 5 5 5 PORTALES........................ 63 93 66 96 / 10 5 5 5 ROSWELL......................... 68 94 68 99 / 10 5 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT JUL 22 2006 NMZ001>021-026-231200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... AN ISOLATED STRONG STORM MAY DEVELOP ACROSS THE NORTHERN AND WEST CENTRAL MOUNTAINS THIS AFTERNOON AND MOVE INTO THE CENTRAL VALLEYS THIS EVENING. EXPECT GUSTY WINDS OF 40 TO 50 MPH AND LOCALLY HEAVY RAINS FROM THESE STRONG THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... AN ISOLATED STRONG STORM MAY DEVELOP ACROSS WESTERN NEW MEXICO ON SUNDAY...WHERE GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND/OR FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN ALBUQUERQUE. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 209 PM MDT SAT JUL 22 2006 NMZ002-222045- NORTHWEST MOUNTAINS INCLUDING JEMEZ- ...STRONG THUNDERSTORM MOVING SLOWLY SOUTHWEST OVER NORTHERN SANDOVAL COUNTY... AT 208 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTHWEST OF JEMEZ SPRINGS. MOVEMENT WAS SOUTHWEST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL SANDOVAL COUNTY. FREQUENT LIGHTNING WILL BE OCCURRING WITH THIS STORM. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 224 PM MDT SAT JUL 22 2006 NMZ004-005-222100- NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- ...STRONG THUNDERSTORM MOVING SOUTH ACROSS FAR NORTHWEST COLFAX COUNTY... AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 24 MILES NORTH OF UTE PARK. MOVEMENT WAS SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHWESTERN COLFAX COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 337 PM MDT SAT JUL 22 2006 NMZ003-011-222200- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-UPPER RIO GRANDE VALLEY- ...STRONG THUNDERSTORM MOVING SOUTHWEST OVER CENTRAL SANTA FE COUNTY... AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR ELDORADO AND LAMY. MOVEMENT WAS SOUTHWEST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE JUST NORTH OF GALLISTEO. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 401 PM MDT SAT JUL 22 2006 NMZ011-222230- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- ...STRONG THUNDERSTORM MOVING SOUTHWEST OVER EAST CENTRAL SANTA FE COUNTY... AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR ROWE. MOVEMENT WAS SOUTHWEST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE PECOS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 441 PM MDT SAT JUL 22 2006 NMZ003-004-222315- SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- ...STRONG THUNDERSTORM MOVING SOUTH OVER NORTHERN SANTA FE COUNTY... AT 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR CUNDIYO. MOVEMENT WAS SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHUPADERO...CUYAMUNGUE... POJOAQUE...JACONITA...NAMBE AND NAMBE PUEBLO. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 544 PM MDT SAT JUL 22 2006 NMZ003-009-010-230045- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS-UPPER RIO GRANDE VALLEY- ...STRONG THUNDERSTORM MOVING INTO THE ALBUQUERQUE METRO AREA... AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR SANDIA HEIGHTS. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY WITH A SLOW MOVEMENT TO THE SOUTHWEST. LOCATIONS IN THE PATH OF THIS STORM INCLUDE PLACITAS...SANDIA HEIGHTS...AND THE EASTERN PORTIONS OF THE ALBUQUERQUE METRO AREA...AND ACROSS THE SANDIA MOUNTAINS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. DO NOT DRIVE IN AREAS WHERE WATER COVERS THE ROADWAY. SEVERE WEATHER IS NOT EXPECTED FROM THIS STORM. WARNINGS ARE NOT ANTICIPATED AT THIS TIME. 16
The Albuquerque radar (KABX), 18 km away, was scanning. The volume nearest the first event began at 00:23 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522850, 5522851.